MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER
Model Number M001468060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the endovascular procedure, multiple attempts were made to gain distal access by the physician.Suddenly the distal tip of the subject guidewire got fractured inside the microcatheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During the visual inspection, the guidewire was returned broken/fractured in 2 segments.The guidewire was noted to be kinked/bent from the proximal end.The guidewire polytetrafluoroethylene (ptfe) was noted to be peeling in multiple areas.The core wire was noted to be exposed at both fracture sites.Functional inspection could not be performed due to damage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, microcatheter was used in conjunction with the subject device, and the patient's anatomy was not tortuous.Based on the analysis, it is probable that the guidewire experienced high tension and/or torsion forces on its distal end causing it to fracture during the procedure.An assignable cause of procedural factors will be assigned to the as reported and as analyzed 'guidewire distal tip broken/fractured during use' since this issue is associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.The ptfe coating damage most likely occurred as a result of interaction with an accessory device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer at an angle.It is probable that the kinks along the proximal of the guidewire occurred due to handling of the device.An assignable cause of handling damage will be assigned to the as analyzed 'guidewire ptfe coating peeling' and 'guidewire kinked/bent' since these issues appear to be associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17244142
Report Number3008853977-2023-00027
Device Sequence Number4796017
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Model NumberM001468060
Device Catalogue NumberM001468060
Device Lot Number27993776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/01/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-17 MICROCATHETER (STRYKER)
Patient SexFemale